# SDR 2001UALA01432

- Difficulty date: July 22, 2001
- Submitted: September 5, 2001
- Operation: Air carrier
- Aircraft: N655UA
- Make and model: Boeing 767322
- Aircraft serial: 25393
- Aircraft time: 39,279 hours, 6,332 cycles
- Engine: Pwa PW4060
- Engine time: 44,019 hours, 6,677 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 54H884
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: C, E, F

## Discrepancy

TAKEOFF ROLL LOUD NOISE ABOUT 30-50 KNOTS & LOSS OF THRUST NR 1 ENGINE. RTO. AFTER CLEARING RUNWAY TOWER ADVISED SMOKE AROUND LEFT SIDE OF PLANE AND FA'S REPORTED SMOKE IN REAR OF CABIN. BLEW EXTINGUISHERS ON BOTH ENGINES AND APU AFTER SHUTDOWN. EMERGENCY EVACUATION OF AIRCRAFT THROUGH DRS 1L,1R & 2L. ONE EACH 5TH STAGE HPC VANE ARM DISCONNECTED FROM UPPER RING. ONE 6TH STAGE BLADE FAILED IN THE DOVETAIL AREA AND NUMEROUS OTHERS WERE CRACKED AS A RESULT OF THE VANE ARM FAILURE. ALL COMPRESSOR STAGES AFT OF THE 6TH STAGE WERE SEVERELY DAMAGED. INDICATIONS OF RESIDUAL FUEL FIRE IN THE TAILPIPE AREA.
